MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00522
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was found to be kinked prior to use on patient.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one opened sac kit for analysis.The introducer needle and guide wire tube were not returned.Visual inspection of the components revealed a kink in the guide wire body.Several creases were observed on the product packaging.The damage observed is consistent with defects related to storage and shipping.Both welds were present and appeared full and spherical.The packaging clearly states, "do not bend".The kinks in the guide wire measured 123mm from the distal end.The length of the guide wire measured 349mm which is within the specifications of 345-355mm per product drawing.The guide wire outer diameter measured 0.51mm which is within the specifications of 0.508-0.533mm per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "insert desired tip of spring-wire guide through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).Thread tip of indwelling catheter over spring-wire guide." the undamaged portions of the guide wire were threaded through a lab inventory 20 ga introducer needle with no resistance.A manual tug test confirmed the distal and proximal welds were attached.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.They indicated that the observed kink, in addition to the creasing in the packaging, is consistent with damage caused by shipping and handling.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user , "precaution: use of excessive force may damage catheter or guidewire.Do not use if package is damaged." the customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.One kink was observed on the guide wire body.In addition, several folds and creases were observed on the outside packaging.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend." based on the customer description and the sample received , storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW ARTERIAL CATH SET: 22 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18993115
Report Number3006425876-2024-00310
Device Sequence Number18027211
Product Code DQY
UDI-Device Identifier00801902102751
UDI-Public00801902102751
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00522
Device Lot Number71F22C0148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown